This entry was posted 4 years, 10 months ago.
WebMD experts reported about the warning issued by the FDA announced two weeks ago regarding newly discovered dangers and risks linked to using cholesterol-lowering drugs. The FDA specialists underline that there are very serious side effects of cholesterol-lowering medications, which include hypertension, brain disorders and memory loss, and even elevated risks of developing type 2 diabetes. Unfortunately, not many of the cholesterol-lowering drugs currently existing in the market have special warnings on their labels, informing their uses about the mentioned negative effects.
Cholesterol-lowering drugs, known also as statin drugs, are quite commonly used by those patients who suffer from increased bad LDL cholesterol level in the blood, and they are considered effective because can lower bad cholesterol in blood withing just a few days. The FDA experts offer everyone who us using this kind of medications on a regular basis now be especially careful with the following products:
- Advicor (lovastatin/niacin extended-release)
- Altoprev (lovastatin extended-release)
- Crestor (rosuvastatin)
- Lescol (fluvastatin)
- Lipitor (atorvastatin)
- Livalo (pitavastatin)
- Mevacor (lovastatin)
- Pravachol (pravastatin)
- Simcor (simvastatin/niacin extended-release)
- Vytorin (simvastatin/ezetimibe)
- Zocor (simvastatin)
The FDA requires from the manufacturers of the mentioned statin drugs clearly state on the labels all the side effects of cholesterol-lowering medications, this way prevent patients from developing serious problems linked to elevated sugar levels in the blood or dementia-like brain disorders. According to Mary Parks, a chief of the Division of Metabolism and Endocrinology Products in the FDA, “We want health care professionals and patients to have the most current information on the risks of statin drugs, but also to assure them that these medications continue to provide an important health benefit of lowering cholesterol.”
There are other very important recommendations issued by the FDA to all those who are using stating drugs and want to avoid suffering from the mentioned health risks and side effects of cholesterol-lowering medications. Those are related to routine liver tests which were highly necessary for those who were taking cholesterol-lowering drugs. Such kind of teset now will be in need only before starting a cholesterol-lowering therapy using the drugs. Besides, a special new warning was issued for those who use Mevacor. It was found out that using this medicine is linked to quite high risks of muscle injury, which become extremely high in the cases when Mevacor is used in conjunction with anti-fungal medication or antibiotics.Author Info: Hi! My name is Carla and I am a 5th year medical student at HYMS. I am interested in alternative medicine and I have done months researching the topic of herbal medicine. Besides, I like interviewing people and learning more about their experiences with one or another type of herbal treatments. I am willing to contribute to this site with my knowledge, and I would be happy to help you out to the best of my ability with any specific questions or problems related to alternative medicine.